Abstract P3-09-15: Permanent chemotherapy induced alopecia in early breast cancer patients after (neo)adjuvant chemotherapy: Long term follow up

    December 2013 in “ Cancer Research
    M Bertrand, Audrey Mailliez, S Vercambre, Nuria Kotecki, Laurent Mortier, Jacques Bonneterre
    Image of study
    TLDR Some early breast cancer patients have long-term hair loss after chemotherapy, especially older and postmenopausal women.
    The study conducted by Bertrand et al., published on December 15, 2013, investigated the prevalence and risk factors of permanent chemotherapy-induced alopecia (CIA) in early breast cancer patients who underwent (neo)adjuvant chemotherapy. The study included 79 patients treated with fluorouracil, epirubicin, cyclophosphamide, and docetaxel between July 2005 and December 2007. All patients used scalp cooling during chemotherapy. Five years after the end of chemotherapy, 26 patients (32.9%) had alopecia of varying severity. The study found that patients in the alopecia group were significantly older and more often postmenopausal than those in the control group. Menopause was identified as a significant risk factor for developing alopecia. The quality of life was significantly impaired in the alopecia group compared to the control group. The study concluded that the risk of permanent alopecia induced by anthracyclins and taxans based chemotherapy should not be underestimated, especially in postmenopausal early breast cancer patients.
    View this study on aacrjournals.org →

    Related

    2 / NoResults